Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 244, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Oct 24, 2001, 7:28 PM CDT for Prentiss County, Tishomingo County, Mississippi. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Oct 24, 2001, 7:28 PM CDT (00:28 UTC)
- Expired
- Oct 24, 2001, 8:30 PM CDT
- In force
- 62 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Prentiss County, MS, Tishomingo County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 24, 8:00 PM CDT | Thunderstorm Wind | Thrashers, MS | Several large tree limbs were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.5 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1596 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -115 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
533
WUUS54 KMEG 250029
SVRMEM
MSC117-141-250130-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
728 PM CDT WED OCT 24 2001
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PRENTISS COUNTY IN NORTHEAST MISSISSIPPI
TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI
* UNTIL 830 PM CDT.
* AT 727 PM CDT...WEATHER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS FROM 5 MILES NORTH OF PINEFLAT TO 12 MILES WEST OF
JUMPERTOWN...MOVING SOUTH AT 20 MPH. THIS LINE HAS A HISTORY OF
PRODUCING DAMAGING WINDS.
* CITIES IN THE PATH OF THIS STORM THROUGH 830 PM CDT INCLUDE...
PINEFLAT...JUMPERTOWN...
RIENZI...
BURNSVILLE...
THRASHERS...BOONEVILLE...
WHEELER...IUKA...
MIDAY...
.A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...A
SEVERE THUNDERSTORM CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY.
.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION.
LAT...LON 3503 8819 3501 8835 3477 8837 3474 8875
3453 8869 3447 8855 3448 8816 3490 8812What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 24, 3:40 PM CDT, 3 hours 48 minutes earlier.
Area forecast discussion, Oct 24, 3:40 PM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 340 PM CDT WED OCT 24 2001 THE STRONG COLD FRONT CURRENTLY APPROACHING OUR NW COUNTIES WILL MOVE THROUGH THE ENTIRE CWA FROM NOW THROUGH LATE EVENING. A LINE OF TSTMS WILL FOLLOW THE FRONT FROM W TO E THROUGH THE EVENING. EXPECT AN ABRUPT DROP IN TEMPS BEHIND THE FRONT LATER TNT. THE REST OF THE FCST PERIOD LOOKS DRY WITH COOLER THAN NORMAL TEMPS. PRELIM VALUES MEM 47/63/38/63 5000 MKL 44/60/33/60 8000 JBR 43/61/35/62 1000 TUP 49/65/36/62 5000 .MEG...WIND ADVISORY ALLOWED TO EXPIRE. 012
In the hours before
Special weather statement, Oct 24, 7:05 PM CDT, 23 minutes before
ARZ049-058-MSZ001>015-020>022-250300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 705 PM CDT WED OCT 24 2001 TORNADO WATCH NUMBER 800 HAS BEEN ALLOWED TO EXPIRE FOR THE FOLLOWING COUNTIES... IN EAST ARKANSAS...LEE AND PHILLIPS. TORNADO WATCH NUMBER 800 CONTINUES IN EFFECT UNTIL 10 PM CDT FOR THE FOLLOWING COUNTIES... IN NORTH MISSISSIPPI...DESOTO...TUNICA...COAHOMA...TATE...PANOLA... QUITMAN...TALLAHATCHIE...MARSHALL...LAFAYETTE...YALOBUSHA...BENTON... TIPPAH...ALCORN...TISHOMINGO...PRENTISS...UNION...PONTOTOC...CALHOUN. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. 012
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 7:03 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn | 42 min |
| Oct 24, 7:08 PM CDT | Severe Thunderstorm Warning | MEG | Lafayette | 52 min |
| Oct 24, 7:18 PM CDT | Tornado Warning | MEG | Lafayette | 42 min |
| Oct 24, 7:43 PM CDT | Severe Thunderstorm Warning | MEG | Pontotoc | 62 min |
| Oct 24, 8:05 PM CDT | Severe Thunderstorm Warning | MEG | Lee | 40 min |
| Oct 24, 8:50 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Monroe | 40 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.